Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 24, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 2, 2021, 7:57 PM CDT for Hamilton County, York County, Nebraska. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 7:57 PM CDT (00:57 UTC)
- Expired
- May 2, 2021, 8:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1198 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted.
333
WUUS53 KGID 030057
SVRGID
NEC081-185-030130-
/O.NEW.KGID.SV.W.0024.210503T0057Z-210503T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
757 PM CDT Sun May 2 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
West central York County in east central Nebraska...
Southern Hamilton County in south central Nebraska...
* Until 830 PM CDT.
* At 757 PM CDT, severe thunderstorms were located along a line
extending from near Bradshaw to near Giltner, moving east at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
York, Aurora, Henderson, Hampton, Giltner and Bradshaw.
This includes Interstate 80 between mile markers 326 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4070 9806 4070 9823 4076 9827 4098 9774
4088 9754
TIME...MOT...LOC 0057Z 278DEG 9KT 4092 9772 4073 9819
HAIL...1.25IN
WIND...60MPH
$$
ADP1 follow-up statement
415
WWUS53 KGID 030107
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
807 PM CDT Sun May 2 2021
NEC081-185-030130-
/O.CON.KGID.SV.W.0024.000000T0000Z-210503T0130Z/
York NE-Hamilton NE-
807 PM CDT Sun May 2 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WEST CENTRAL YORK AND SOUTHERN HAMILTON COUNTIES...
At 807 PM CDT, severe thunderstorms were located along a line
extending from near Bradshaw to near Giltner, moving east at 10 mph.
Landspout tornadoes have been report in the Aurora area.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
York, Aurora, Henderson, Hampton, Giltner and Bradshaw.
This includes Interstate 80 between mile markers 326 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4070 9806 4070 9823 4076 9827 4098 9774
4088 9754
TIME...MOT...LOC 0107Z 278DEG 9KT 4092 9770 4073 9817
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
MangelsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:41 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 2, 6:41 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 641 PM CDT Sun May 2 2021 ...AVIATION UPDATE... .DISCUSSION...(This evening through Sunday) Issued at 325 PM CDT Sun May 2 2021 Focus is on thunderstorms/severe weather late this evening/tonight... The pattern aloft featured west/southwest flow ahead of a couple shortwave troughs translating through the northern/central Rockies towards the plains. At the surface, low pressure was centered in southeast CO with a dry line extending to the south, and a cold front was oriented to the north into far southwest Neb on into central South Dakota. Moisture advected north into our region in southerly flow ahead of the front and dps have risen into the upper 50s/around 60F across much of our cwa. The morning low cloud cover has become more scattered this aftn, allowing for increasing insolation and destabilization. The latest SPC meso page shows instability around 1500 j/kg already and models prog instability around 2000 j/kg by evening before the cold front arrives. The progressing cold frontal boundary will provide the focus/lift for showers/thunderstorms as we head through the evening/overnight hours with latest CAMs showing initial storm development as early as 5 PM but more so 7-8 PM or after. Storms are expected to align along the boundary while western convection along the front range/high plains rolls eastward...with a complex of storms impacting our region into tonight. Conditions will be favorable for strong to severe storms...bringing a primary damaging wind threat with 70 mph winds possible along a line of storms...and storms will also be capable of producing large hail around the size of ping pong balls. The latest SPC Day 1 outlook has upgraded portions of north central KS to an enhanced severe weather risk and the slight risk extends into southwest Neb. Heavy rainfall is also a concern from the storms given the moisture availability with dps around 60F and precipitable water values ranging from 0.75" to 1.25" (which average 1-2 standard deviations above normal for this time of year). Our current QPF ranges from roughly a third of an inch on the low end to around 2" on the high end and as is the nature of convection...there will be winners and losers on rainfall with some locations seeing little rain and other areas could exceed the 2" amount. There is still some uncertainty on where the axis of heavy rain will align and overall trends have shifted a little farther to the south/southwest. Also tonight, the cold frontal passage will be a noticeable one. Aside from the storms, the front will bring an abrupt wind shift to the north and wind speeds will ramp up behind the boundary. Wind gusts of 35-40 mph are expected to be common and would not be surprised if a few locations see gusts near 50 mph. For the most part, the convection is expected to depart by daybreak Monday with perhaps some lingering showers/storms in our eastern or far southern zones. Monday's weather is not looking overly nice with noticeably cooler temps, strong/gusty north winds and clouds around. Towards Monday night, an upper trough moving out of the Central Rockies is expected to bring another round of precip to portions of the Southern and Central Plains region, mainly to our south across KS and have carried buffer pops. Temperaturewise, our northwest zones are forecast to see some chilly overnight low temps Monday night/Tuesday morning with readings in the low/mid 30s and some frost development is possible. Our region generally stays in a cooler pattern under the influence of an upper trough for much of the upcoming week, with several days of highs in the 60s and lows in the 30s/40s. Small chances for precip return around the middle of the workweek and and return again intermittently for next weekend. Temps looks to moderate to some degree late in the week/next weekend with high temps closer to the 70 degree mark. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Tuesday) Issued at 634 PM CDT Sun May 2 2021 Strong to severe thunderstorms are expected throughout this evening and into the overnight hours with the passage of a cold front. The main concerns are strong winds, heavy rain, and frequent lightning. There is also the possibility for some small hail, though the environment doesn't look to be as supportive of a hail threat. Winds are expected to increase over the next few hours and continue to be breezy throughout tomorrow. Winds could get up to around 20-25kt sustained with gusts up to around 30-35kts at times. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Fay AVIATION...Shawkey
Hazardous weather outlook, May 2, 5:58 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 558 PM CDT Sun May 2 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 031200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 558 PM CDT Sun May 2 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Strong to severe thunderstorms are possible this evening and tonight as a cold frontal boundary crosses the outlook area. Storms are expected to develop between 6 and 8 pm and continue into the overnight hours. The storms will be capable of producing damaging winds of 70 mph and large hail the size of golf balls. The greater threat for severe storms is focused across north central Kansas into far southern Nebraska. In addition, heavy rainfall in excess of one and two inches could cause localized flooding. Also tonight, strong north winds may gust near 50 mph behind a cold front. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More chances for thunderstorms exist for portions of the outlook area Wednesday afternoon and evening, and then Friday night into Saturday night. At this time, the threat for severe storms appears low for Wednesday, but it is too early to confidently assess the severe storm potential Friday night into Saturday. Early Tuesday morning, it could get just cold enough to allow some frost to develop, mainly for locations west of a line from Cambridge to Loup City to Greeley. However, sub-freezing temperatures are not anticipated. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail, severe winds or instances of flooding this evening and tonight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, May 2, 7:29 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Hastings NE
729 PM CDT Sun May 2 2021
NEZ072>075-030100-
Adams NE-Phelps NE-Kearney NE-Gosper NE-
729 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...NORTHWESTERN ADAMS...
KEARNEY AND SOUTHEASTERN GOSPER COUNTIES UNTIL 800 PM CDT...
At 729 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hansen to 7 miles northwest of Axtell to 8
miles north of Arapahoe. Movement was east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Hastings, Holdrege, Minden, Kenesaw, Juniata, Bertrand, Axtell,
Loomis, Holstein, Funk, Heartwell, Prosser, Smithfield and Norman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall will be possible with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.
LAT...LON 4050 9996 4062 9961 4065 9904 4065 9890
4068 9870 4069 9842 4049 9841 4035 9993
4037 9997
TIME...MOT...LOC 0029Z 267DEG 15KT 4064 9838 4058 9921 4043 9989
ADPSpecial weather statement, May 2, 7:35 PM CDT, 22 minutes before
Special Weather Statement National Weather Service Hastings NE 735 PM CDT Sun May 2 2021 NEZ049-030100- Polk NE- 735 PM CDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN POLK COUNTY UNTIL 800 PM CDT... At 735 PM CDT, Doppler radar was tracking a strong thunderstorm near Shelby, or 18 miles south of Columbus, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Shelby. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Hastings. && A Severe Thunderstorm Watch remains in effect until midnight CDT for east central Nebraska. LAT...LON 4106 9748 4117 9752 4124 9737 4108 9737 TIME...MOT...LOC 0035Z 240DEG 13KT 4116 9738 ADP
Local storm report, May 2, 7:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 WSW CAMBRIDGE 40.28N 100.19W
05/02/2021 M64 MPH FURNAS NE STORM CHASER
MEASURED WITH A HAND HELD ANEMOMETER.
&&Local storm report, May 2, 7:47 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
747 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL MINDEN 40.50N 98.95W
05/02/2021 E1.25 INCH KEARNEY NE AMATEUR RADIO
&&Special weather statement, May 2, 7:50 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Hastings NE
750 PM CDT Sun May 2 2021
NEZ049-063-064-076-030115-
Hamilton NE-Clay NE-York NE-Polk NE-
750 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN YORK...SOUTHERN
HAMILTON AND SOUTH CENTRAL POLK COUNTIES UNTIL 815 PM CDT...
At 750 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Stromsburg to near Aurora. Movement was
southeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Aurora, Stromsburg, Hampton, Giltner, Bradshaw and Benedict.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and east central Nebraska.
LAT...LON 4079 9782 4066 9823 4074 9828 4117 9754
4106 9749 4104 9746
TIME...MOT...LOC 0050Z 299DEG 6KT 4110 9751 4082 9796
ADPLocal storm report, May 2, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
753 PM CDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL MINDEN 40.50N 98.95W
05/02/2021 E1.75 INCH KEARNEY NE AMATEUR RADIO
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:05 PM CDT | Special Weather Statement | GID | Adams, Kearney, Phelps | 25 min |
| May 2, 7:29 PM CDT | Special Weather Statement | GID | Adams, Gosper, Kearney, Phelps | 31 min |
| May 2, 7:35 PM CDT | Special Weather Statement | GID | Polk | 25 min |
| May 2, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 40 min |
| May 2, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 35 min |
| May 2, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Polk | 32 min |
| May 2, 7:50 PM CDT | Special Weather Statement | GID | Hamilton | 25 min |
| May 2, 8:10 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 35 min |
| May 2, 8:12 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 33 min |
| May 2, 8:16 PM CDT | Special Weather Statement | GID | Adams, Hamilton, Kearney, Phelps, Polk, York | 44 min |
| May 2, 8:19 PM CDT | Areal Flood Advisory | GID | Adams, Kearney | 100 min |
| May 2, 8:32 PM CDT | Areal Flood Advisory | GID | Gosper, Kearney, Phelps | 5 hr |
| May 2, 8:35 PM CDT | Areal Flood Advisory | GID | Polk, York | 12 hr |
| May 2, 8:43 PM CDT | Severe Thunderstorm Warning | GID | Polk, York | 32 min |
| May 2, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Furnas, Harlan | 51 min |
| May 2, 9:11 PM CDT | Flash Flood Warning | GID | Adams, Kearney, Phelps | 6 hr |
| May 2, 9:26 PM CDT | Special Weather Statement | GID | Franklin | 49 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Webster | 45 min |
| May 2, 10:12 PM CDT | Flash Flood Warning | GID | Hamilton | 6 hr |
| May 2, 10:30 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 45 min |
| May 2, 11:14 PM CDT | Special Weather Statement | GID | Fillmore, Nuckolls, Thayer | 61 min |
| May 3, 3:12 AM CDT | Areal Flood Warning | GID | Adams, Kearney, Phelps | 7 hr |
| May 3, 3:47 AM CDT | Areal Flood Warning | GID | Hamilton | 6 hr |
| May 3, 4:29 AM CDT | Frost Advisory | GID | Dawson, Greeley, Sherman, Valley | 29 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.